Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Stomach pain, diarrhea, pins and needles in legs, numbness. Taking Ventolin inhaler, nitrofurantoin. Do I have fibromyalgia?

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 1997
Answered : 379 Questions
Question
Hello,
I am wondering if you could answer a few questions for me I live in the UK.
My medications are:
Ventolin Inhaler,
Seretide Inhaler,
Singluair,
Cetizine,
Nasonex nasal spray,
Citalopram
Mefenamic acid, Only when I am on my menstrual cycle
Ranitidine.
Ibuprofen 800mg
Pregablin 150 in the morning and 200mg in the evening.
Co-codamol 30/500
Nitrofurantoin 50 mg for a slight water infection.
I am feeling very poorly very sick physically, I am feeling weaker than normal I have worst pain in my belly I did have a Stomach bug on Thursday night and eased on Saturday but today I feel bad again I had sickness on Thursday but nothing since no diarrhea and sickness was a one off what should I do?
My second question is I believe I have fibromyalgia I have always had continuous belly pain on the right hand side, but for a year now I have had pain in my legs arms shoulders and hips which is made worst by walking,
My symptoms are feeling weak all the time, pain in one part of my body or more, Tingling pins and needles in my legs the top of my leg feels numb, They have tried me on countless meds and none seems to give me enough relieve I rarely sleep when I do its broken.
I am scared upset and feeling pretty rotten.
I am due for a Laproscopy in two weeks time done by my Gyne dr as a day case, I also have a bad Thrush infection, What's going on with me I feel like it's never ending and I am wasting my GP's time when I see them.
Posted Tue, 22 May 2012 in Abdominal Pain
 
 
Answered by Dr. Santosh Kondekar 8 hours later

Hi XXXXXXX

I can understand your situation and what you may be going through. All is someway linked to your anxious personality. Medicines for anxiety and for breathing issues like say citalopram and cetzine, may give you a feeling of weakness and lethargy. It may make you feel sick. You may discuss with your psychiatrist to confirm anxiety and adjust doses for same.

It is also obvious that you are also being treated for asthma-allergy complex. Let me look at your issues one by one:

I am feeling very poorly very sick physically, I am feeling weaker than normal
=== as i said earlier, this may be even related to cetzine.

I have worst pain in my belly I did have a Stomach bug on Thursday night and eased on Saturday; but today I feel bad again
=== Often this is likely due to gastritis with medicines. If not, evaluate for hyperacidity that may be common with anxiety.

I had sickness on Thursday but nothing since no diarrhoea and sickness was a one off what should I do?
==== taper of cetzine. Discuss with your doctor regarding non-sleep alternatives like say levocetzine.

My second question is I believe I have fibromyalgia I have always had continuous belly pain on the right hand side, but for a year now I have had pain in my legs arms shoulders and hips which is made worst by walking,
====== This can be a serious issue and may require detailed work up by rheumatologist. Once it is normal, you may be started on calcium supplements. Drink enough water to avoid calf pains.

My symptoms are feeling weak all the time, pain in one part of my body or more, Tingling pins and needles in my legs the top of my leg feels numb, They have tried me on countless meds and none seems to give me enough relieve I rarely sleep when I do its broken.
=== Have you visited a psychiatrist yet? Somatisation is common with anxiety and all these symptoms may not be physical to respond to simple medicines.

I am scared upset and feeling pretty rotten.
=== Please try to overcome your depression. A good psychological counsellor can help you be strong and feel strong over this issue.

I am due for a Laproscopy in two weeks time done by my Gyne doctor as a day case,
== You haven’t specified what for. if it’s just for tummy ache, you may go for a CT scan before laparoscopy. Or if it is burning pain, gastroscopy may be of choice.

I also have a bad Thrush infection,
== I would take it as thrush in mouth. Did you get throat swab tested to confirm thrush? It may be very simple to treat once confirmed.

What's going on with me I feel like it's never ending and I am wasting my GP's time when I see them
=== Not at all XXXXXXX Doctors are there to help you out. I request you to visit a counsellor at the earliest.

I hope this answers your questions. Feel free to write back after your visit to the doctor/counsellor.

Regards
Above answer was peer-reviewed by
 
Follow-up: Stomach pain, diarrhea, pins and needles in legs, numbness. Taking Ventolin inhaler, nitrofurantoin. Do I have fibromyalgia? 2 hours later
Ok Thank you for advice, the Thrush is internally in the vagina, The laproscopy is for my belly pain I have had it for 5 years now :( I left work due to the pain and not returned since,
I was speaking to a few friends last night who suggested I could be Constipated as its pain and I feel I need to go but can't If I stopped the Co-codamol 30/500 for a little while and went on normal Paracetamol with my other meds would it give it a chance to clear out of my system?

I was adviced by my friend to eat whetabix and banana's and keep drinking orange and barely squash would this help?.

I am under the care of a CPN _Community Nurse for mental health, Who is leaving my meds up to my GP, Who I will phone and try to speak to one of them about it, Even though I have a appointment Wednesday I feel I need to may switch meds.

I am trying to over come my depression but it's not working if I have the energy I may got to the mental health out reach support centre which is close by to where I live.

At the moment I am just finding day to day life really really hard going all I want to do is sleep even though I have had 7-8 hours sleep during the night.

Regards XXXXXXX
 
 
Answered by Dr. Santosh Kondekar 1 hour later
Hi XXXXXXX
Thanks for writing back.
Here is my opinion on every line that you put across.

Ok Thank you for advice, the Thrush is internally in the vagina,
== Thrush is best treated with an antifungal vaginal pessaries ( made up of clotrimazole or miconazole) for 5 days. Discuss this with your doctor.

The laproscopy is for my belly pain I have had it for 5 years now :( I left work due to the pain and not returned since,
=== I feel a CT scan ( computerised tomography scan) should be done first before getting a laparoscopy done. It’s more comfortable and less invasive.

I was speaking to a few friends last night who suggested I could be Constipated as its pain and I feel I need to go but can't If I stopped
== Surely, constipation is possibility. Long standing constipation may need repeated enemas, liberal drinking water and avoiding junks and meats for a few months.

the Co-codamol 30/500 for a little while and went on normal Paracetamol with my other meds would it give it a chance to clear out of my system?
=== Paracetamol won’t work for gut pains. Don’t use it liberally.

I was advised by my friend to eat whetabix and banana's and keep drinking orange and barely squash would this help?.
=== Its ok. But what is more important is liberal water intake like say 4 glasses of water extra per day ( to have something like 12-16 glasses in a day) and a high fiber diet ( made up of fresh fruits and vegetables)

I am under the care of a CPN _Community Nurse for mental health, Who is leaving my meds up to my GP, Who I will phone and try to speak to one of them about it, Even though I have a appointment Wednesday I feel I need to may switch meds.
==== More so, you need counsellor to whom you can speak freely. They will help you resolve your issues and help you achieve a long lasting solution.

I am trying to overcome my depression but it's not working if I have the energy I may got to the mental health outreach support centre which is close by to where I live.
== Good luck, get well soon.

At the moment I am just finding day to day life really really hard going all I want to do is sleep even though I have had 7-8 hours sleep during the night.
===It is likely that it is due to the medication. Discuss with your doctor regarding reducing dose or frequency of cetrizine or citalopram.

Wishing you a healthy life.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor